MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat an unspecified lesion.It was reported that two hundred and seventy pulses (270) were delivered.During the tenth treatment cycle, the shockwave balloon ruptured and would not deflate.Upon removal attempt, the balloon's sheath became lodged and could not be withdrawn from the 7f introducer.The shaft broke when the surgeon pulled on the shaft to remove the stuck balloon.The physician had to cut the guide catheter to remove the introducer with the balloon still inside, which prolonged the procedure for the patient.The physician replaced the introducer and completed the procedure successfully.No patient harm was reported for the event.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failures of balloon loss of pressure, unable/difficult to remove and catheter detached balloon or catheter component were confirmed.Per the reported information, the balloon ruptured during the procedure.During investigation, a longitudinal balloon rupture, scuff marks, balloon wrinkling, and a bunched distal balloon end were noted on the balloon surface.The cause of balloon loss of pressure could be attributed to patient calcium.The balloon rupture during the procedure prevented the balloon from fully deflating during removal and caused the device to get stuck at the distal end of the sheath.It is possible that the force used to remove the device resulted in detachment and damage to the outer shaft.The cause of the detachment could be attributed to handling during attempt to remove the device.During investigation multiple kinks were noted on the outer shaft along with longitudinal rupture.The cause of the kinks and rupture is unknown, but it could be attributed to handling.Per the product's instructions for use (ifu), it cautions: 1.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.The presence of the stent could have contributed to the inability to remove the device.2.Do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24565877
Report Number3015053858-2026-00022
Device Sequence Number13120214
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)270831(10)82347391
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82347391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER (REPLACEMENT) - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown